MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT311417
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Ruptured Aneurysm (4436)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.Patient medications, co-morbidities, and weight were requested but were not made available.
 
Event or Problem Description
On (b)(6) 2011, the patient was implanted with gore® excluder® aaa endoprostheses.On (b)(6) 2022, the patient was admitted for treatment of a ruptured aneurysm.As reported, the gore® excluder® aaa endoprosthesis ¿ stent graft ipsilateral leg had migrated distally from the original implantation location by at least 5-6cm.
 
Additional Manufacturer Narrative
H6.Code c19, no device problem found: a review of manufacturing records verified that the lot involved in this event met all pre-release specifications.Non-contrast computed tomography (ct) imaging was made available from the reintervention procedure for consideration.The imaging evaluation showed the following: ¿ one timepoint submitted for evaluation: post-implantation non-contrast abdomen/pelvis ct.¿ the right renal artery appears to be the lowest renal artery.¿ aortic diameter just distal to the right renal artery appears to be 36.4mm.¿ aortic diameter ~8mm distal to the right renal artery appears to be 37.9mm.¿ aortic diameter 15mm distal to the right renal artery appears to be 40.0mm.¿ the length from the right renal artery (lowest renal artery) to the proximal device appears to be ~46mm, by centerline-(avg length).The maximum length appears to be 57mm (5.7cm).¿ the maximum aneurysm diameter appears to be 79.8mm x 86.4mm.H6.Code d12, known inherent risk of device: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require additional intraoperative procedure time or intervention include, but are not limited to component migration and aneurysm rupture.Note: according to the engineering review, the pxt311417 device was implanted on (b)(6) 2011 and the reported failure occurred (b)(6) 2022.Per md175792 gore® exc, exc featuring emds/c3, cexc, and ibe expected lifetime rationale, revision 2, the expected lifetime of the excluder device is 10 years.The pxt device is outside of the expected lifetime; therefore, the devices did not fail to meet its performance specifications and does not meet the definition of a malfunction.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.G3 / g4 date received by manufacturer 19-oct-2022 as all evaluation activities were completed in full on this date.
 
Additional Manufacturer Narrative
G3 / g4 date received by manufacturer updated to 28-nov-2022, as the engineering evaluation was updated on this date.An engineering evaluation was performed on all available information.Engineering evaluation summary: the device evaluation was performed based on what was reported to gore and images, including an imaging evaluation, attached to the event as the device was not returned for analysis.The imaging evaluation concluded that the following: the aortic diameter just distal of the renal artery appears to be 36.4mm.The aortic diameter 15mm distal to the renal artery appeared to be 40.0mm.The distance from the lowest renal artery to the proximal end of the device appears to be an average of 46mm.The imaging evaluation could not conclude there was a ruptured aneurysm.The pxt311417 device has a diameter of 31mm.The instructions for use (ifu) anatomical requirements and trunk ipsilateral leg endoprosthesis sizing guide state: the anatomical requirements are an infrarenal, non-aneurysmal aortic neck length of at least 15mm and an infrarenal aortic neck treatment diameter range of 19-32mm.The intended aortic vessel diameter for a 31mm endoprosthesis is 27 ¿ 29mm.The physician¿s observations that the aneurysm ruptured could not be confirmed.The physician¿s observation that the device migrated 5-6cm from the original implantation location could not be confirmed; however, the device was observed to be approximately 31mm distal from the minimum intended seal zone of the aortic neck, and 46mm distal from the lowest renal artery.Additionally, the proximal neck appears to be 36.4mm while the device diameter is only 31mm.The likely cause for the reported distal migration and aneurysm rupture could not be determined with the available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14893480
Report Number2017233-2022-03092
Device Sequence Number2032237
Product Code MIH
UDI-Device Identifier00733132610358
UDI-Public00733132610358
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Model NumberPXT311417
Device Catalogue NumberPXT311417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer10/19/2022
11/28/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date10/19/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other;
Patient Age73 YR
Patient SexMale